MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-291-50
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog brush was used during a scope cleaning performed on (b)(6), 2025.The hedgehog brush was used multiple times at the hospital's discretion.An event occurred in which the molded brush part was separated and became stuck inside the scope.The scope was sent for repair to remove the brush fragment.There was no patient involvement in the event.The hedgehog directions for use (dfu), specify 'do not reuse' and 'mechanical integrity may be compromised by reuse'.
 
Additional Manufacturer Narrative
The complainant was unable to report the lot number; therefore the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable event of brush break.Block h11: the hedgehog sweeper brush was received for analysis.Brush sweeper end is detached.The metal part is still attached.The reported event was confirmed.A labeling review confirmed that the ifu (instructions for use) includes specific warnings/instructions related to "brush break", stating that "for single use only.Do not reuse or reprocess.Reuse, reprocessing or sterilizing may compromise the structural and mechanical integrity of the device and/or lead to device failure.Reuse or reprocessing may also create a risk of cross contamination between patients or may lead to improper scope and/or accessory cleaning." there is an indication that the device was not used in accordance with the ifu.The ifu has no issues with translation, wording, or graphics and therefore revision is not required.It was confirmed the device was used during multiple cleanings.As per manufacturer instructions, the device is a single use and reprocessing may compromise the structural and mechanical integrity of the device.Since the problem was traced to the user not following the manufacturer's instructions, failure to follow instructions is assigned as the conclusion code for this event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog brush was used during a scope cleaning performed on (b)(6) 2025.The hedgehog brush was used multiple times at the hospital's discretion.An event occurred in which the molded brush part was separated and became stuck inside the scope.The scope was sent for repair to remove the brush fragment.There was no patient involvement in the event.The hedgehog directions for use (dfu), specify 'do not reuse' and 'mechanical integrity may be compromised by reuse'.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21920654
Report Number3005099803-2025-01744
Device Sequence Number9086931
Product Code MNL
UDI-Device Identifier00816849016443
UDI-Public(01)00816849016443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-291-50
Device Catalogue Number60252
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown